Sirsa: Days after nearly 100 schoolgirls fell ill on being administered a Vitamin A dose, 12 of them were re-admitted to a hospital with the same symptoms in Haryana`s Sirsa district, an official said.
"The girls complained of nausea, vomiting and uneasiness. We are providing them the best medical facilities," Bhushan Garg, a medical officer of Sirsa, said Sunday.
Nearly 100 girls had complained of stomach ache, vomiting and uneasiness Aug 27 after being given Vitamin A by the state health department. It had administered the drops to 148 students. The girls were rushed to a hospital and were discharged Aug 29.
Twelve of the 100 girls developed the same symptoms Saturday evening and were admitted to a civil hospital here. The victims are students of the Government Middle School in Kalanwali town.
The parents of the girls were unhappy over the indifferent attitude of the health authorities.
"Our daughter fell ill last week after she was given some sub-standard Vitamin A medicine. Still she is not well. We want a thorough probe into this incident," said an agitated parent.
O.P. Hooda, civil surgeon of Sirsa, said: "We have sent the samples of the medicine to a Delhi-based laboratory to ascertain its quality. If anything wrong is noticed in the medicine, then strict action will be taken against the guilty."
"In the meantime, we have suggested postponing the administration of the vitamin A drug programme in the district," he added.